MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when energized to perform a therapeutic endoscopic sphincterotomy (est) in an endoscopic retrograde cholangiopancreatography (ercp) procedure, it was not energized at the time of the first output.The intended procedure however, was completed using another similar device (kd-v411m-0720).There was no patient harm, no user injury reported due to the event.According to the reporter, the high frequency (hf) unit used with the subject device noted to be model vio300d.Energization time (average) is 1 second or less.Device evaluation found the knife wire was broken.This report is being submitted for broken knife wire found on device evaluation.
 
Additional Manufacturer Narrative
The subject device kd-v411m-0720 was returned for evaluation.The lot number was 24k with supplementary information number of ¿18¿.(m-bc manufacture date: april 18, 2022) device evaluation noted , upon checking the tip, it was found that the knife wire had broken.The broken part was blackened and melted.In addition, since the knife wire was broken, it cannot possibly confirm whether device could be energized.Furthermore, evaluation noted , the length of the knife wire and wire sheath was confirmed to be normal, with no fluffing or missing parts.No other abnormalities were confirmed except the breakage of the cutting wire.The dhrs (device history records) for this product have been reviewed.The following device history record with the lot no of the subject device was confirmed.No abnormalities found from the device history record of the items which related to the reported phenomenon.Length of cutting wire, length of coated portion, operation of cutting wire.Ifu (instruction for use): this instruction manual (drawing no.Gk6224, revision no.7) contains the following information.Therefore, it would be possible to prevent this event from occurring.Since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.Do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument.The knife wire was found broken when received for evaluation and therefore, it was unable to confirm the reported event of ¿did not energized¿.However, based on the results of the actual product confirmation, it was assumed that the knife wire since it was blackened and broken, the knife was energized.Additionally, based on the device evaluation, it was assumed the knife breakage was caused by the following mechanism (see description below).1.The device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.2.Due to the situation of ¿1¿ description, the cutting wire and the endoscope were being close to each other.3.The output was activated in state of ¿2¿ description.This might have led to an electrical discharge between the cutting wire and the distal end of the endoscope.4.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That might have caused the cutting wire to break.Olympus will continue to monitor complaints for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction.Section d4 was corrected with information that was inadvertently left out of the initial report.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi AOMOR I
JA  AOMORI
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15481376
Report Number9614641-2022-00362
Device Sequence Number15163398
Product Code KNS
UDI-Device Identifier04953170380570
UDI-Public04953170380570
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0720
Device Lot Number24K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HF VIO300D
Patient SexUnknown